MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH HIGH INSIGNIA COLLARED HIP STEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH HIGH INSIGNIA COLLARED HIP STEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 7000-6604
Medical Device Problem Codes Use of Device Problem (1670); Human-Device Interface Problem (2949)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
Primary left hip procedure.It was reported that femur was broached up to a size 4 for an insignia stem.The stem sat approximately 4mm proud in the bone.Implant was removed and femur was re-broached from a size 2, to a size 3, back up to a size 4.Implant still sat 2mm proud.A second stem of the same lot was opened and sat 4mm proud.Surgery originally planned with a +0 head.Surgeon decided to leave the second stem implanted, and went with a negative offset head.Surgery was completed successfully with a delay of approximately 10-12 minutes.Rep confirmed that the wasted stem is available for return, and that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Additional Manufacturer Narrative
Corrected data: device history records/complaint history review (h11).An event regarding other - user error involving an insignia stem was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remained implanted.-clinician review: no medical records were provided for review with clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock on 07/25/2024 with no relevant reported discrepancies.-complaint history review: there has been 1 other similar events for the lot referenced, which relates to same event and same patient, therefore no further trending is required.Conclusions: a review of the surgical protocol indicated: preparing the femoral canal step 3 to help facilitate desired final stem orientation, accessing the canal laterally and posteriorly is ideal.Make sure to retract/protect abductors.Often, removal of the cortical bone of the inner table of the greater trochanter at the piriformis insertion is required.The reverse cutting rasp (1440-2003), modular box osteotome (1601-1210) or a rongeur can be used to remove bone from this area and establish version.The rasp operates in one direction and cuts as it is pulled out of the femur.Tips: remove the lateral cortical bone at the piriformis fossa to help obtain ideal proximal fit and to minimize the risk of undersizing and/or varus placement of the femoral component.The axial starter reamer (1020-1200) may be used with the t-handle (1101-2200) or power to open the femoral canal and to aid in determining the orientation of the femoral axis.Note: care should be taken not to sink the axial starter reamer below the first graduation mark to allow for proper press fit of the implant.Broaching step 4 insignia is designed to be compatible with several broach handle designs to ease insertion in various surgical approaches.Broaching is performed beginning with the size 0 broach.The broach should be inserted via canal access by positioning the broach laterally and posteriorly.Insignia was designed to be inserted parallel to the posterior cortical bone of the femoral neck although adjustments can be made by the surgeon during insertion based on patient need.Sequentially broach upward in size until the proper fit is achieved.The surgeon¿s clues to a firm fit and final size include 1.) increased resistance to forward advancement; 2.) changing pitch of sound that results from mallet blows to the broach handle; 3.) lack of further motion, and 4.) rotational stability as assessed with broach handle in place.Upon reaching the final size and depth of the broach, detach the broach handle from the broach, leaving the broach fully seated in the femoral canal.It is the responsibility of the surgical team to review the surgical protocol prior to implantation.The cause of the event was determined to be user error.No further investigation is required.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
HIGH INSIGNIA COLLARED HIP STEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20830509
Report Number0002249697-2024-01666
Device Sequence Number14470592
Product Code LPH
UDI-Device Identifier07613327511536
UDI-Public07613327511536
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K211703
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7000-6604
Device Lot Number24001051
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer02/18/2025
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown